MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was difficulty removing the device.The target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 190cm samurai guidewire was selected for use in a percutaneous coronary intervention (pci).The non-boston scientific balloon inflated to 26 atm and inflated it about 6 to 7 times.During withdrawal, the non-boston scientific balloon was no longer possible to retrieve and it became stuck on the samurai guidewire.The guidewire position was lost.The devices were removed from the patient's body together.The procedure was completed with a this device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned stuck inside the concomitant-use balloon catheter.After disinfection, the wire insertion port of the balloon catheter was cut by about 1 cm and the product was able to be removed by pulling on the proximal end.At that time, a thrombus-like material was confirmed inside the balloon catheter together with the product.It was confirmed that the product was kinked at 20 mm and 125 mm from the tip and the core shaft was deformed into a wavy shape.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12713000
Report Number2134265-2021-13575
Device Sequence Number4703826
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0027361115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0 X 12MM NC EUPHORA - MEDTRONIC; 3.0 X 12MM NC EUPHORA - MEDTRONIC; 3.0 X 12MM NC EUPHORA - MEDTRONIC.
Patient SexUnknown